Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 119, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 30, 2005, 10:38 PM CDT for 4 counties in Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2005, 10:38 PM CDT (03:38 UTC)
- Expired
- Jun 30, 2005, 11:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR
The radar
The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:45 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 30, 9:45 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 945 PM CDT THU JUN 30 2005 .DISCUSSION... A COMPLEX OF THUNDERSTORMS HAVE DROPPED INTO EXTREME NORTHEAST ARKANSAS ATTM. EXPECT SOME STRONG WINDS...LOTS OF LIGHTING AND SOME HEAVY RAIN WITH THESE STORMS. THESE STORMS COULD MOVE INTO THE MISSOURI BOOTHEEL AND TO THE JONESBORO AREA BY 11 PM. STRONGER STROMS ARE IN SOUTHWESTERN MISSOURI. THEY COULD AFFECT THE MIDSOUTH AFTER MIDNIGHT. FCST ALREADY UPDATED. .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE. WER
Hazardous weather outlook, Jun 30, 4:00 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CDT THU JUN 30 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-011000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 400 PM CDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... HAZY...HOT...AND HUMID CONDITIONS WILL CONTINUE ACROSS THE MID-SOUTH THIS EVENING. TEMPERATURES ARE CURRENTLY NEAR 100 DEGREES ACROSS WESTERN PORTIONS OF THE MIDSOUTH. THESE TEMPERATURES COMBINED WITH HUMID CONDITIONS WILL ALLOW HEAT INDICES TO RANGE FROM 100 TO 107 DEGREES ACROSS THE FORECAST AREA. A HEAT ADVISORY HAS BEEN ISSUED FOR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST TENNESSEE AND PORTIONS OF NORTH MISSISSIPPI. THE ADVISORY IS MAINLY WEST OF A LINE FROM UNION CITY TENNESSEE TO CALHOUN CITY MISSISSIPPI. A COLD FRONT WILL APPROACH THE MID-SOUTH TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT ACROSS MISSOURI AND KANSAS. THIS LINE OF STORMS WILL MOVE SOUTH DURING THE NIGHT...GRADUALLY DYING OUT. A FEW OF THE THUNDERSTORMS COULD BE SEVERE AS THE LINE MOVES INTO NORTHERN SECTIONS OF THE MIDSOUTH LATE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS...MAINLY NORTH OF A LINE FROM JONESBORO ARKANSAS TO PARIS TENNESSEE. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL MOVE ACROSS THE MID-SOUTH ON FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. VERY WARM TEMPERATURES COMBINED WITH SUFFICIENT LOW LEVEL MOISTURE WILL ALLOW THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE. A FEW OF THE THUNDERSTORMS THAT DEVELOP ON FRIDAY MAY BECOME SEVERE...WITH STRONG WINDS AND LARGE HAIL POSSIBLE. THE SEVERE WEATHER THREAT WILL REMAIN ISOLATED AND WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. KRM
In the hours before
Local storm report, Jun 30, 6:01 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 2 SW PIGGOTT 36.36N 90.23W
06/30/2005 CLAY AR EMERGENCY MNGR
SEVERAL TREES DOWN OVER COUNTY ROAD 481 BETWEEN PIGGOTT
AND RECTOR.
&&
MRMSpecial weather statement, Jun 30, 9:41 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 941 PM CDT THU JUN 30 2005 ARZ008-009-017-018-010315- CLAY AR-GREENE AR-LAWRENCE AR-RANDOLPH AR- 941 PM CDT THU JUN 30 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES AND IS IN EFFECT UNTIL 1015 PM. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES NORTHWEST OF SUCCESS TO 9 MILES WEST OF ANNIEVILLE AT 941 PM CDT...MOVING EAST AT 30 MPH. A STORM SPOTTER REPORTED STRONG WINDS OF 40 TO 45 MPH AHEAD OF THESE STORMS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO ASSOCIATED WITH THESE STORMS. PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF BLACK ROCK...CORNING...HOXIE...POCAHONTAS AND WALNUT RIDGE...SHOULD MOVE INDOORS UNTIL THESE STORMS MOVE THROUGH.
Local storm report, Jun 30, 10:12 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1012 PM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 E RECTOR 36.26N 90.24W
06/30/2005 0.75 INCH CLAY AR PUBLIC
&&
VALLESpecial weather statement, Jun 30, 10:21 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1021 PM CDT THU JUN 30 2005 ARZ009-017-018-026-MOZ113-010400- CLAY AR-CRAIGHEAD AR-DUNKLIN MO-GREENE AR-LAWRENCE AR- 1021 PM CDT THU JUN 30 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...CRAIGHEAD...DUNKLIN...GREENE AND LAWRENCE COUNTIES THROUGH 10 PM. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHWEST OF POLLARD TO 13 MILES SOUTHWEST OF MINTURN AT 1021 PM CDT...MOVING SOUTHEAST AT 35 MPH. WINDS SPEEDS OF AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO ASSOCIATED WITH THESE STORMS. PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE AND LAWRENCE COUNTIES...INCLUDING THE CITIES OF BAY...BONO...BROOKLAND...HOXIE... JONESBORO...KENNETT...LAKE CITY...MARMADUKE...MONETTE...PARAGOULD...PIGGOTT...RECTOR...SENATH AND WALNUT RIDGE...SHOULD MOVE INDOORS UNTIL THESE STORMS HAVE MOVED THROUGH.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.